Enbrel - site reactions?

jabster
jabster Member Posts: 39
edited 20. Jul 2013, 16:03 in Living with Arthritis archive
Well I had my day ward review and switched to Enbrel clicky pens from that awful Humira. He agreed the SE I was having from Humira was too much-relief!

Anyhows I've took 2 injections, 3rd due on Tuesday. I do feel slightly better already (slightly I will say!) but boy!.... The hives at both injection sites are massive. Maybe 10x5cm on one leg and the other has lots of smaller ones.

I'm going to take anti histimines today and will use Eumovate type cream until I can speak to nurse on Monday.

So what I'm asking did anyone have this reaction and did it go away?

Thanks :)

Comments

  • stickywicket
    stickywicket Member Posts: 26,917
    edited 30. Nov -1, 00:00
    I don't take enbrel so I've no advice but I think your plan of asking the rheumatology nurse is a good one.
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    I never had any site reactions from enbrel but it did try to explode my liver - it was so busy doing that it did s*d-all for my PsA. :lol: Your plkan is a good one and I hope she can help. When I changed to metoject I had a site reaction on the first week (I watched it spread) then on the second week I applied a histamine cream after. A few weeks in and all is well. DD
  • trepolpen
    trepolpen Member Posts: 504
    edited 30. Nov -1, 00:00
    hi jabster

    the reaction is caused by the preservative in the drug , some like myself have a lot of pain from it & had to come off it but found the drug worked very well & alot better than golimumab which I am on now

    what they did not tell me was that you can have enbrel without the preservative in it & you wont get the reaction , talk to your rhummy nurse/consultant about the problem & maybe asked if they can change it to the presevative free enbrel
  • salamander
    salamander Member Posts: 1,906
    edited 30. Nov -1, 00:00
    Hi, I had a reaction like that. My nurse made me stop and had to switch injections to a powder one that you mix yourself. Still get the occasional reaction but very small. Also, it tends to react less in the leg than in the stomach so I never do my stomach these days.

    A piece of info I found out recently from a trip to Guy's & Tommy's Hospital's allergy clinic for another thing - you can get treatment to desensitise you to Enbrel reactions. Might be worth pursuing for people who can't tolerate any form.
  • jabster
    jabster Member Posts: 39
    edited 30. Nov -1, 00:00
    Thanks so much for all the replies. Good to know I can hopefully switch to the syringe if needs be.

    We all just want the drugs to work eh!

    Thanks :)

Who's Online

10
dachshund
dachshund
noddingtonpete
noddingtonpete
+8 Guests